Hail, Jefferson
- When
- May 8, 7:12 PM CST
- Where
- Jefferson County, 0.87 mi NW of Reynolds
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 40.080, -97.340
Public reported 1 inch hail.
A storm produced one inch hail in Jefferson County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
A storm produced one inch hail in Jefferson County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 8, 4:57 PM CST, 2 hours 15 minutes earlier.
Area Forecast Discussion National Weather Service Omaha/Valley NE 557 PM CDT Sat May 8 2021 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 248 PM CDT Sat May 8 2021 Primary concern is the develop severe weather threat for southeast NE. Primary timeframe for severe storms in our area appears to begin by 7 pm, and out of the area by midnight. Subjectively analyzed surface map at 19z indicated the main surface low across southwest KS, but a secondary circulation existed along the KS/NE border southwest of KHDE. A warm front extended east southeast from surface low into northeast KS. Hires CAMs still indicate severe convection likely developing across south central NE 6 pm then spreading eastward into our area through the evening. Best surface based instability remains along and south of the KS border, where SPC has maintained an enhanced risk for severe storms. Any storms that develop will be working with up to 50 knots of bulk shear, and plenty of MUCAPE for hail and damaging winds in our area. Still thinking the greatest tornado threat may be /just/ south of the KS border. And still thinking any northern extent of severe storms is about a Seward, NE to Clarinda, IA line. Secondary concern is the potential for heavy rainfall. Currently have up to 1.5" of rain forecast for southeast NE. If however, storms are more efficient and are able to produce 1.8-1.9" over three hour period, there may be some threat for flash flooding. Sunday should see scattered lingering showers in the morning with a brisk northerly wind. And the bulk of that should end in the afternoon, although a few sprinkles could linger in northeast NE. High temps Sunday remain slightly chilly, only in the mid 50s. Diminishing winds and clouds Sunday night could allow temps to drop into the mid to upper 30s across northeast NE, and some patchy frost can't be ruled out. Looking ahead, believe most of the area remains dry and precip probably stays to our west. Still cooler temps though in the upper 60s. Models hint of a chance of showers Tuesday into Wednesday with the coolish temps continuing. Southerly flow should help boost temps back to the upper 60s for Thursday. The GFS has a weak wave moving into the area, but the EC remains dry. Should finally see temps back into the mid to upper 70s by Friday/Saturday with spotty shower/storm chances. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 554 PM CDT Sat May 8 2021 Thunderstorms rapidly developing over south-central NE are expected to overspread the area this evening with ceilings concurrently lowering to MVFR and eventually IFR. Winds will remain quite strong at KLNK and KOMA while shifting from east to north. The rain and thunderstorms should taper off at KLNK and KOMA by midnight or shortly thereafter, with showers potentially lingering in the KOFK vicinity overnight. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...DeWald AVIATION...Mead
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 328 PM CDT Sat May 8 2021 IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-091030- Monona-Harrison-Shelby-Knox-Cedar-Thurston-Antelope-Pierce-Wayne- Boone-Madison-Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington- 328 PM CDT Sat May 8 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska and northeast Nebraska. .DAY ONE...Tonight and Sunday A few thunderstorms are possible this evening, but severe storms are not expected. .DAYS TWO THROUGH SEVEN...Sunday night through Saturday Areas of frost will be possible across northeast Nebraska late Sunday night into Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed. IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-091030- Pottawattamie-Mills-Montgomery-Fremont-Page-Butler-Saunders- Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage- Johnson-Nemaha-Pawnee-Richardson- 328 PM CDT Sat May 8 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...east central Nebraska and southeast Nebraska. .DAY ONE...Tonight and Sunday There will be a chance of thunderstorms, with the best chance for severe storms from about 7 pm through midnight. Large hail and damaging winds will be the main hazards. Although there is also a small risk of tornado near the Kansas border. Areas of heavy rain are also expected with amounts up to 1.5 inches possible in some areas. If rain is heavier than expected and over 2 inches occurs in a short time, isolated flash flooding could develop. .DAYS TWO THROUGH SEVEN...Sunday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this evening in parts of southeast Nebraska. DeWald
The Grand Island radar (KUEX), 97 km away, was scanning. The volume nearest the first event began at 01:09 UTC.
1 hail. Local standard time, as filed.
Public reported 1 inch hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2021Every state in 2021This day in weather historyWarnings in Nebraska, May 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 953944.